Iv been taking apri for over a year now and im debating on going off of it, its completely decreased my sex drive, it makes me very moody right before my period and i get mild cramps at times (which i never used to get when i wasnt on birth control) i frequently get head aches, and i noticed my left breast is often tender a lot of the time but there are no noticable lumps or thickness... iv also gained almost 15lbs and i cant lose it, and my apetite is increased... the only good things about this birth control is that im not pregnant and that my period comes on time. So i just wanted to get an opinion before i contact my doctor about it. I know doctors dont reccoment you going off the pill but the pros weigh out the cons.
Talk with your gynecologist or other reproductive health care provider. there are many choices for birth control. Are you done having children? If so, have you considered tubal ligation? I didnt do well with birth control pills, I hated condoms (thats an understatement!) I tried the diaphragm and it gave me bladder problems and frequent UTIs. After my second pregnancy I knew that 2 children was all I wanted even though I had two boys I didnt think that trying for a little girl was in my best interest so I had my tubes tied and OMG! It is a gift! I didnt have to worry about getting pregnant and I didnt have to feel terrible from the hormones or have problems with barrier methods. I began to enjoy sex much, much more! If you are done having babies, it is certainly something to think about along with, perhaps vasectomy, if your partner is willing. I knew for me, if I insisted my husband went through a vasectomy and he had problems I would never hear the end of it, so I decided to be the one, even though the risk is higher because tubal ligation is more invasive. I had no problems and was so glad I had it done!
- Apri Information for Consumers
- Apri Information for Healthcare Professionals (includes dosage details)
- Side Effects of Apri (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Sep 2009 • 1 answer
Posted 7 Feb 2012 • 1 answer
I've been taking apri for 4 plus years now and I don't ever get my period on the first reminder day?
Posted 29 Aug 2013 • 2 answers
Posted 18 Nov 2013 • 2 answers
I was taking Apri for 2 years to regulate my period and in November of 2015 I stopped taking my pill
Posted 19 Jan 2016 • 0 answers